Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 100, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 26, 2011, 11:30 PM EDT for Guilford County, Randolph County, North Carolina. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 11:30 PM EDT (03:30 UTC)
- Expired
- May 26, 2011, 11:57 PM EDT
- In force
- 27 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Guilford County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 120 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 11:37 PM EDT | TSTM WND DMG | 2 N Forest Oaks, NC | ONE TREE WAS REPORTED DOWN ACROSS ACROSS SE SCHOOL ROAD NEAR ALAMANCE CHURCH ROAD. |
| May 26, 11:40 PM EDT | TSTM WND DMG | 1 Sse Oak Ridge, NC | ONE TREE DOWN ACROSS 1340 NC 68 NEAR OAK RIDGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
312
WUUS52 KRAH 270330
SVRRAH
NCC081-151-270415-
/O.NEW.KRAH.SV.W.0100.110527T0330Z-110527T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1130 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1215 AM EDT
* AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF STOKESDALE TO 11 MILES SOUTHWEST OF TRINITY...OR ALONG A LINE
EXTENDING FROM DANBURY TO 9 MILES SOUTHEAST OF LEXINGTON...MOVING
NORTHEAST AT 60 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
TRINITY...
COLERIDGE...ASHEBORO...
RANDLEMAN...RAMSEUR...
STALEY...CLIMAX...
LIBERTY...LAKE TOWNSEND...
MCLEANSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN...
THUNDER OR LIGHTNING. TAKE COVER NOW. DO NOT WAIT FOR THE SOUND OF
THUNDER BEFORE SEEKING SHELTER. GO INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3625 7954 3552 7956 3551 7996 3573 8006
3626 8003
TIME...MOT...LOC 0329Z 225DEG 52KT 3637 8020 3577 8010
$$
772 follow-up statements
179 WWUS52 KRAH 270352 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1152 PM EDT THU MAY 26 2011 NCC081-151-270415- /O.CON.KRAH.SV.W.0100.000000T0000Z-110527T0415Z/ GUILFORD NC-RANDOLPH NC- 1152 PM EDT THU MAY 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR NORTHERN RANDOLPH AND GUILFORD COUNTIES... AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS UP TO 10 MILES IN ADVANCE OF THE LINE.. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF STOKESDALE TO ARCHDALE...OR ALONG A LINE EXTENDING FROM MADISON TO 6 MILES SOUTH OF HIGH POINT...MOVING NORTHEAST AT 60 MPH. HAZARDS IN THE WARNING INCLUDE... DAMAGING WINDS IN EXCESS OF 58 MPH. LOCATIONS IN THE PATH OF THE STORM AND OR DAMAGING WINDS INCLUDE... SUMMERFIELD...CLIMAX...PLEASANT GARDEN...GREENSBORO...LIBERTY...FOREST OAKS...LAKE TOWNSEND...MCLEANSVILLE AND MONTICELLO. WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 7 7...6 3 3...6 7 7 2. LAT...LON 3583 7999 3626 8003 3625 7954 3584 7955 TIME...MOT...LOC 0350Z 225DEG 52KT 3645 7995 3597 7991 $$ 77
751 WWUS52 KRAH 270357 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1157 PM EDT THU MAY 26 2011 NCC081-151-270407- /O.CAN.KRAH.SV.W.0100.000000T0000Z-110527T0415Z/ GUILFORD NC-RANDOLPH NC- 1157 PM EDT THU MAY 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH AND GUILFORD COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS NO LONGER IN EFFECT. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3583 7999 3626 8003 3625 7954 3584 7955 TIME...MOT...LOC 0357Z 225DEG 52KT 3651 7985 3603 7981 $$ 77
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:50 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 26, 9:50 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 950 PM EDT THU MAY 26 2011 .SYNOPSIS... HIGH PRESSURE CENTERED WELL OFF THE SOUTHEAST COAST WILL CONTINUE TO EXTEND WESTWARD INTO THE SOUTHEAST THROUGH FRIDAY... RESULTING IN UNSEASONABLY WARM TEMPERATURES. A COLD FRONT WILL APPROACH FROM THE WEST LATE FRIDAY BEFORE WEAKENING... AND THE CHANGE IN AIR MASS WILL BRING TEMPERATURES BACK DOWN TO MORE SEASONABLE READINGS FOR THE HOLIDAY WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... AS OF 945 PM THURSDAY... A LINE OF SHOWERS AND THUNDERSTORMS TO THE WEST OF CENTRAL NC ACROSS THE NC MOUNTAINS AND FOOTHILLS CONTINUES TO MOVE SLOWLY EASTWARD AS THE INDIVIDUAL CELLS WITHIN THE LINE ARE MOVING TO THE NORTH-NORTHEAST AS THE 850-300 MB MEAN WIND IS OUT OF THE SOUTH-SOUTHWEST (WHILE THE MID/UPPER LEVEL TROUGH SLOWLY SHIFT EASTWARD). EXPECT THIS EASTWARD PROGRESSION TO CONTINUE AND POTENTIALLY GAINING EASTWARD SPEED AS THE ACTIVITY APPEARS TO BECOMING MORE OUTFLOW DRIVEN. HOWEVER... THE QUESTION REMAINS HOW QUICKLY WILL WE STABILIZE BEFORE ANY ACTIVITY CAN MAKE IT INTO OUR NORTHWEST OR WESTERN PIEDMONT COUNTIES. HIGH RESOLUTION NEAR TERM MODELS SHOW A WEAKENING LINE MAKING IT INTO OUR WESTERN COUNTIES LATE THIS EVENING INTO THE EARLY MORNING HOURS OF FRIDAY... BEFORE DECREASING IN COVERAGE OR DISSIPATING. THUS... WILL UP POPS ACROSS THE WESTERN PIEDMONT INTO THE SOLID CHANCE AND/OR LOW END LIKELY CATEGORY LATE THIS EVENING INTO THE EARLY MORNING HOURS... DECREASING TO SLIGHT CHANCES POPS AFTER 08Z AND GENERALLY WEST OF RALEIGH. GIVEN MID LEVEL LAPSE RATES OF 7 DEGREE C/KM REMAIN ACROSS WESTERN PORTIONS OF OUR AREA ALONG WITH SURFACE BASED CAPE OF 1500 TO 2000 J/KG WE COULD SEE SOME STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. THUS... WILL CONTINUE MENTION OF SVR WX IN THE HWO... AND CONTINUE TO MONITOR RADAR TRENDS. EXPECT OVERNIGHT LOWS TO BE IN THE UPPER 60S TO LOW 70S... WITH PERHAPS LOW STRATUS DEVELOPING PRIOR TO SUNRISE. -BSD THE MAIN DPVA ASSOCIATED WITH THE INCREASINGLY NEGATIVELY TILED TROUGH AXIS IS POISED TO LIFT ACROSS THE CWA DURING THE DAY FRIDAY. LOW LEVEL CONVERGENCE IS FORECAST TO WEAKEN TREMENDOUSLY AS THE COLD FRONT RUNS INTO THE DOMINANT LOW TO MID LEVEL RIDGE OVER THE ATLANTIC AND WASHES OUT. HOWEVER...CONSIDERING THE TILT OF THE UPPER TROUGH AND PRECIPITABLE WATER VALUES INCREASING TO NEAR 1.5 INCHES... FEEL LIKELY SHOWERS WITH ISOLATED STORMS IS WARRANTED ACROSS THE WEST. STRATUS IS LIKELY TO STIFLE DESTABILIZATION IN THE WEST...BUT MODELS SHOW 1000 TO 2000 J/KG OF CAPE DEVELOPING IN THE EAST WHERE BREAKS IN CLOUD COVER DEVELOP. DESPITE WEAK LOW LEVEL FORCING...WITH 30 TO 40 KNOT OF ZERO TO SIX KILOMETER BULK SHEAR...STORMS MAY INTENSIFY AS THEY REACH AN INSTABILITY GRADIENT AND 12Z HI-RES WRF SOLUTIONS MAY BE UNDERDONE. HIGHS ARE TRICKY TOMORROW AND THERE IS BUST POTENTIAL BASED ON POSSIBLE STRATUS PRECIPITATION IN THE WEST. HAVE HIGHS 82 TO 86 WEST TO EAST. -SMITH && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 255 PM THURSDAY... MODEL GUIDANCE CONTINUES TO DRIFT MID/UPPER TROUGH ACROSS CENTRAL NORTH CAROLINA FRIDAY NIGHT INTO SATURDAY. AIR MASS PROJECTED TO BE QUITE MOIST FRIDAY NIGHT WITH PRECIPITABLE WATER VALUES 1.5 TO 1.6 INCHES. RH CROSS SECTIONS DEPICT SOME DRYING BETWEEN 850 AND 500 MILLIBARS BY SATURDAY AFTERNOON...EVIDENT OF SOME SUBSIDENCE ASSOCIATED WITH UPPER RIDGE BEGINNING TO BUILD FROM THE SOUTHWEST. MODELS DEPICTING VARYING DEGREES OF CONFLUENCE FRIDAY NIGHT THOUGH ALL-IN-ALL NOT OVERLY IMPRESSIVE. HOWEVER TROUGH WILL INITIALLY INTERACT WITH A SLIGHTLY UNSTABLE AIR MASS AS SURFACE BASED CAPE VALUES 1200-1800 J/KG AND MIXED LAYER CAPE VALUES 1000 TO 1200 J/JG...MAINLY EAST OF HIGHWAY ONE WHERE PARTIAL SUN PROBABLE. BULK SHEAR ALSO EXPECTED TO WEAKEN WITH TIME BUT STILL SUPPORT OF ORGANIZED CONVECTION IN THE WEST EARLY FRIDAY EVENING. FOR NOW WILL MAINTAIN LIKELY POPS FRIDAY EVENING IN THE WEST WITH POPS DECREASING FARTHER EAST (SLIGHT-SMALL CHANCE COASTAL PLAIN). EXPECT SCATTERED CONVECTION TO ADVANCE TO THE HIGHWAY ONE CORRIDOR. AFTERWHICH...DYNAMICS WANE SIGNIFICANTLY TO SUGGEST CHANCE POPS FOR LATE NIGHT INTO EARLY SATURDAY. SATURDAY...MID LEVEL SHEAR AXIS LIES ACROSS THE COASTAL PLAIN. INSTABILITY BY AFTERNOON UP TO 2000 J/KG (SURFACE BASED). HOWEVER MID LAYERS DRY OUT APPRECIABLY WHICH MAY LIMIT CONVECTIVE COVERAGE. WILL GO WITH A 30 TO 40 PERCENT CHANCE SATURDAY IN THE COASTAL PLAIN WITH LESSER AMOUNTS (SLIGHT) IN THE WEST. MORNING STRATUS SATURDAY MORNING WILL EVENTUALLY GIVE WAY TO PARTIAL SUN BY EARLY AFTERNOON. MAXIMUM TEMPERATURES MID 80S LOOK REASONABLE THOUGH IF CLOUDS LINGER THROUGH 2 PM...MAXIMUM TEMPERATURES MAY BE TOO WARM BY 4 TO 5 DEGREES. CLEARING SKIES SATURDAY NIGHT MAY ALLOW AREAS OF FOG TO DEVELOP BY DAYBREAK SUNDAY. MINIMUM TEMPERATURES MAINLY IN THE MID 60S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 225 PM THURSDAY... TREND OF THE GFS MODEL THE PAST FOUR RUNS SUGGEST THAT THE ECMWF/CANADIAN MAY BE MORE CORRECT WITH THE FARTHER NORTH- NORTHWEST POSITION OF THE MID AND UPPER LEVEL ANTICYCLONES EARLY NEXT WEEK. IN FACT THE LATEST GFS LOW LEVEL THICKNESSES FOR MONDAY THROUGH WEDNESDAY LOWERED 10-12M FROM ITS EARLIER VERSIONS. THUS ADJUSTMENTS MADE EARLY THIS MORNING ON THE MAXIMUM TEMPERATURES APPEAR ON TARGET WITH HIGHS MONDAY THROUGH WEDNESDAY 90 TO 95 DEGREES. AS CENTER OF ANTICYCLONE RETROGRADES TOWARD THE MID MISSISSIPPI VALLEY WEDNESDAY THROUGH THURSDAY.... MEDIUM RANGE MODELS SUGGEST A SHORT WAVE IN THE WESTERLIES TRACKING ACROSS SOUTHERN NEW ENGLAND THEN OFFSHORE...DRAGGING A COLD FRONT BACK DOOR STYLE ACROSS CENTRAL NORTH CAROLINA WEDNESDAY NIGHT THROUGH THURSDAY MORNING. STILL HIGHLY UNCERTAIN ON TIMING AND WHETHER THERE WILL BE ENOUGH MOISTURE AND LIFT TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS THIS FAR OUT. FOR NOW WILL REFRAIN FROM INTRODUCING A POP BUT DID LOWER MAXIMUM TEMPERATURES THURSDAY 3 TO 5 DEGREES FROM WEDNESDAY'S MAXIMUM TEMPERATURES. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 810 PM... A SOUTH WIND COMPONENT KEEPING SHOWERS AND THUNDERSTORMS PINNED TO THE EASTERN SLOPES OF THE NORTH CAROLINA MOUNTAINS AT THIS TIME. AN UPPER TROUGH OVER TENNESSEE WILL REACH THE NORTH CAROLINA FOOTHILLS BY SUNSET FRIDAY... RESULTING IN INCREASING CHANCES FOR SHOWERS OR THUNDERSTORMS SPREADING ACROSS CENTRAL NORTH CAROLINA LATE TONIGHT INTO SATURDAY... WITH BEST CHANCES NOT UNTIL LATE IN THE TAF PERIOD. SUSTAINED WINDS TONIGHT SUGGEST MINIMAL FOG THREAT... WHILE HIGHER MOISTURE IN THE WESTERN PIEDMONT SUGGESTS A HIGHER THREAT FOR IFR STRATUS THAN EAST... BUT LIKELY NOT UNTIL BEFORE SUNRISE. SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE SATURDAY... THEN NO MORE THAN ISOLATED AFTERNOON THUNDERSTORMS INTO TUESDAY. SOME FOG OR STRATUS POSSIBLE EACH NIGHT TOWARD SUNRISE. && .CLIMATE... DAILY RECORD TEMPERATURES FOR MAY 26-27. RALEIGH-DURHAM AIRPORT (RDU) DATE MAX YEAR HI MIN YEAR 26 94 1953 70 2004 27 92 1944 72 1991 PIEDMONT TRIAD AIRPORT (GSO) DATE MAX YEAR HI MIN YEAR 26 93 1953 69 1965 27 95 1941 72 1991 && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM...BSD/SMITH SHORT TERM...WSS LONG TERM...WSS AVIATION... CLIMATE...WFO RAH
Hazardous weather outlook, May 26, 10:42 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1042 PM EDT THU MAY 26 2011 NCZ021-022-038-039-073-074-083-280245- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 1042 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE WESTERN PIEDMONT LATE THIS EVENING INTO EARLY FRIDAY MORNING. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WIND GUSTS OVER 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED STORMS FRIDAY AFTERNOON MAY PRODUCE ISOLATED WIND GUSTS OVER 40 MPH... BRIEF HEAVY RAIN... AND SMALL HAIL. HOWEVER... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-023>028-040>043-075>078-084>086-088-089-280245- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1042 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED STORMS FRIDAY AFTERNOON MAY PRODUCE ISOLATED WIND GUSTS OVER 40 MPH... BRIEF HEAVY RAIN... AND SMALL HAIL. HOWEVER... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. 77
In the hours before
Special weather statement, May 26, 11:18 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1118 PM EDT THU MAY 26 2011
NCZ022-039-073-074-270400-
GUILFORD-MONTGOMERY-RANDOLPH-STANLY-
1118 PM EDT THU MAY 26 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND GUILFORD COUNTIES THROUGH MIDNIGHT EDT...
AT 1117 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGH POINT TO 11 MILES
SOUTHWEST OF ASHEBORO TO 12 MILES NORTH OF WADESBORO...MOVING EAST
AT 60 MPH. STRONG WINDS OF UP TO 50 MPH ARE OCCURRING WELL AHEAD OF
ANY RAINFALL.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...JAMESTOWN...AND...
ULAH...PLEASANT GARDEN...AND...STAR...FOREST OAKS...AND...RAMSEUR...
STALEY...AND...LIBERTY.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3546 8030 3551 8016 3551 8007 3555 8004
3623 8002 3622 7954 3554 7955 3551 7977
3520 7968 3523 8038
TIME...MOT...LOC 0317Z 269DEG 50KT 3594 8003 3561 7993
3514 8004
KRRThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:59 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 61 min |
| May 26, 11:18 PM EDT | Special Weather Statement | RAH | Guilford, Montgomery, Randolph, Stanly | 42 min |
| May 26, 11:47 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Lee, Montgomery, Moore, Orange | 43 min |
| May 27, 1:48 AM EDT | Special Weather Statement | RAH | Anson | 57 min |
| May 27, 11:25 AM EDT | Special Weather Statement | RAH | Alamance, Anson, Chatham, Cumberland, Durham, Franklin and 15 more | 90 min |
| May 27, 11:50 AM EDT | Special Weather Statement | RAH | Durham | 40 min |
| May 27, 11:56 AM EDT | Areal Flood Advisory | RAH | Durham, Granville | 94 min |
| May 27, 12:00 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 45 min |
| May 27, 12:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 45 min |
| May 27, 12:36 PM EDT | Areal Flood Advisory | RAH | Chatham | 84 min |
| May 27, 12:43 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 107 min |
| May 27, 12:52 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland | 83 min |
| May 27, 12:58 PM EDT | Special Weather Statement | RAH | Durham | 62 min |
| May 27, 1:14 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 61 min |
| May 27, 1:23 PM EDT | Areal Flood Advisory | RAH | Hoke, Moore, Scotland | 3 hr |
| May 27, 1:25 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 57 min |
| May 27, 1:26 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Granville, Orange | 3 hr |
| May 27, 1:33 PM EDT | Special Weather Statement | RAH | Granville | 27 min |
| May 27, 1:35 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Granville, Orange | 3 hr |
| May 27, 1:43 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 92 min |
| May 27, 1:52 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 46 min |
| May 27, 1:59 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 61 min |
| May 27, 2:11 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 49 min |
| May 27, 2:19 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 56 min |
| May 27, 2:25 PM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 16 more | 14 hr |
| May 27, 2:28 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Harnett, Wake | 3 hr |
| May 27, 2:45 PM EDT | Flash Flood Warning | RAH | Harnett, Wake | 2 hr |
| May 27, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Johnston, Wake | 44 min |
| May 27, 3:11 PM EDT | Special Weather Statement | RAH | Granville, Vance | 64 min |
| May 27, 4:21 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 97 min |
| May 27, 5:02 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 43 min |
| May 27, 5:56 PM EDT | Areal Flood Advisory | RAH | Forsyth | 94 min |
| May 27, 6:22 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 53 min |
| May 27, 6:25 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 50 min |
| May 27, 7:11 PM EDT | Special Weather Statement | RAH | Anson | 34 min |
| May 27, 7:25 PM EDT | Areal Flood Advisory | RAH | Anson | 95 min |
| May 27, 7:46 PM EDT | Flash Flood Warning | RAH | Anson | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.